MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer heard an explosion/loud bang, smelled a burning odor, and observed smoke coming out of the cell-dyn ruby analyzer.The instrument shut down and the customer immediately disconnected the instrument.There was no visible evidence showing signs of fire on the outside of the cell-dyn ruby analyzer.Additionally, the customer reported there was no harm whatsoever to the users or the facilities in the laboratory.Further information was provided that during the visual inspection; there was evidence indicating that the cause was the lambda power supply which was then replaced.It was confirmed that the instrument no longer overheated or shut down.Backgrounds were processed within specifications and controls were processed within range.The instrument was delivered in good working order and was approved for routine use.No impact to patient management or impact to user safety was reported.
 
Additional Manufacturer Narrative
The field service representative was dispatched and replaced the power supply, spec, lambda, custom, cdruby of the cell-dyn ruby analyzer.The instrument service history for the cell-dyn ruby, serial number (b)(6) verifies no subsequent complaints have been reported related to smoke form a part.Data and information provided by the customer were reviewed and support the complaint issue.A review of complaint and trending data for cell-dyn ruby analyzer did not identify any similar issues related to the current issue.Additionally, review of complaint and trending data associated with power supply, spec, lambda, custom, cdruby did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any non-conformances and potential non-conformances related to the current issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cell-dyn ruby analyzer for serial number (b)(6) or power supply, spec, lambda, custom, cdruby was identified.

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24698343
Report Number2919069-2026-00004
Device Sequence Number13299833
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWER SUPPLY, SPEC, LAMBDA, CUSTOM, CDRUBY, 893410
Patient SexUnknown